MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Scar Tissue (2060); Joint Dislocation (2374); Muscle/Tendon Damage (4532)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had an initial right total hip arthroplasty performed approximately one year ago.Subsequently, the patient was revised due to recurrent dislocations.During the revision, it was noted that the patient¿s initial capsular repair was completely torn on the posterior capsule which had scarred down posteriorly causing dislocations.The scar tissue was removed which increased stable range of motion.The head, neck, and liner were replaced with a constrained system which further enhanced stable range of motion.The initial cup and stem were left intact, and the procedure was completed without complications.Diligence is complete and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D10.Liner standard 3.5 mm offset 36 mm i.D.For use with 58 mm o.D.Shell item# 00630505836 lot#64970915.Modular neck c 12/14 neck taper use with +0 heads only item#00784803300 lot#65603456.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed.Followed by a revision was performed due to recurrent dislocations.During the revision it was noted there was a tear of the capsular repair and a large amount of scar tissue.The head, liner, and neck were revised with no complications noted.Op note report presence of a capsular tear.With the available information, it cannot be established if this issue is a consequence of the multiple dislocations or, instead, a contributing factor leading to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18828318
Report Number0009613350-2024-00082
Device Sequence Number12709414
Product Code LZO
UDI-Device Identifier00889024430365
UDI-Public(01)00889024430365(17)330201(10)3132882
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877503602
Device Lot Number3132882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale
Patient Weight93 KG